Alert archive / Illinois / Flash Flood Warnings in 2013
Flash Flood Warning 11, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Apr 18, 2013, 2:46 AM CDT for 5 counties in Illinois; Louisa County, Muscatine County, Washington County, Iowa. It was in force for 9 hr. 14 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 18, 2013, 2:46 AM CDT (07:46 UTC)
- Expired
- Apr 18, 2013, 11:45 AM CDT
- In force
- 9 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Louisa County, IA, Muscatine County, IA, Washington County, IA, Bureau County, IL, Henry County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL
The radar
The Quad Cities radar (KDVN), 36 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 18, 4:57 AM CDT | HEAVY RAIN 3.99 | 2 N Muscatine, IA | 24 HOUR RAINFALL |
| Apr 18, 6:04 AM CDT | HEAVY RAIN 3.38 | 2 Nnw Muscatine, IA | 24 HR TOTAL. |
| Apr 18, 6:24 AM CDT | HEAVY RAIN 3.5 | 4 Nne Wapello, IA | RAINFALL TOTAL SO FAR. |
| Apr 18, 6:51 AM CDT | HEAVY RAIN 4.8 | 2 W Magnolia, IL | STORM TOTAL. |
| Apr 18, 7:00 AM CDT | HEAVY RAIN 3.24 | Muscatine, IA | DELAYED REPORT FOR THE 24 HR PERIOD ENDING AT 7 AM APRIL 18TH. |
| Apr 18, 7:00 AM CDT | HEAVY RAIN 5.29 | 1 Se Princeton, IL | RAINFALL IN PAST 24 HOURS. |
| Apr 18, 7:48 AM CDT | HEAVY RAIN 3.03 | 1 Wsw Sherrard, IL | |
| Apr 18, 7:48 AM CDT | HEAVY RAIN 5.3 | 1 Se Princeton, IL | |
| Apr 18, 8:45 AM CDT | HEAVY RAIN 4.14 | 2 Ese New Windsor, IL | |
| Apr 18, 8:48 AM CDT | HEAVY RAIN 3.7 | 2 Se Bettendorf, IA | STORM TOTAL SO FAR. |
| Apr 18, 9:21 AM CDT | HEAVY RAIN 4.9 | 1 S Princeton, IL | |
| Apr 18, 9:50 AM CDT | HEAVY RAIN 4.5 | 3 Nw Hennepin, IL | |
| Apr 18, 11:05 AM CDT | HEAVY RAIN 3.5 | 4 N Cotter, IA | SINCE 10AM APRIL 17 |
| Apr 18, 11:42 AM CDT | HEAVY RAIN 5.9 | Sw Hillsdale, IL | 2 DAY TOTAL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.8 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 412 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 356 m²/s²
- 0-3 km storm-relative helicity
- 444 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 11.4
The text
As transmitted, in the capitals the NWS used until 2016.
936
WGUS53 KDVN 180746
FFWDVN
IAC115-139-183-ILC011-073-131-155-161-181645-
/O.NEW.KDVN.FF.W.0011.130418T0746Z-130418T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
246 AM CDT THU APR 18 2013
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN MUSCATINE COUNTY IN EAST CENTRAL IOWA...
THIS INCLUDES THE CITY OF MUSCATINE...
BUREAU COUNTY IN NORTH CENTRAL ILLINOIS...
THIS INCLUDES THE CITY OF PRINCETON...
PUTNAM COUNTY IN NORTH CENTRAL ILLINOIS...
THIS INCLUDES THE CITY OF HENNEPIN...
HENRY COUNTY IN NORTHWEST ILLINOIS...
THIS INCLUDES THE CITIES OF...KEWANEE...CAMBRIDGE...
MERCER COUNTY IN NORTHWEST ILLINOIS...
THIS INCLUDES THE CITY OF ALEDO...
ROCK ISLAND COUNTY IN NORTHWEST ILLINOIS...
THIS INCLUDES THE CITIES OF...ROCK ISLAND...MOLINE...EAST MOLINE...
LOUISA COUNTY IN SOUTHEAST IOWA...
THIS INCLUDES THE CITIES OF...WAPELLO...COLUMBUS JUNCTION...
SOUTHEASTERN WASHINGTON COUNTY IN SOUTHEAST IOWA...
* UNTIL 1145 AM CDT
* AT 239 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
WIDESPREAD MODERATE TO HEAVY RAIN WITH EMBEDDED THUNDERSTORMS
PRODUCING FLASH FLOODING OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WYANET...
WALNUT...SPRING VALLEY...SHEFFIELD...LADD...LA MOILLE...DEPUE...
DALZELL...BUDA...WARNER...OSBORN...ORION...HOOPPOLE...GENESEO...
COLONA...CLEVELAND...ATKINSON...ANNAWAN...SHERRARD...REYNOLDS...
HAMLET...TAYLOR RIDGE...SILVIS...RAPIDS CITY...PORT BYRON...OAK
GROVE...MILAN...ILLINOIS CITY...HAMPTON...CORDOVA...COAL VALLEY...
ANDALUSIA...LETTS...MONTPELIER...FRUITLAND...FAIRPORT AND
CONESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL OF 1 TO 2 INCHES IS EXPECTED AS A LARGE AREA OF
RAIN WITH EMBEDDED THUNDERSTORMS MOVES ACROSS THE AREA OVER THE NEXT
SEVERAL HOURS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.
FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.
&&
LAT...LON 4110 8918 4115 8963 4123 8964 4123 8986
4114 8987 4115 9043 4106 9044 4108 9137
4116 9138 4116 9172 4142 9154 4149 9079
4145 9078 4146 9067 4159 9034 4173 9032
4178 9025 4165 9016 4159 9019 4159 8917
$$
LE3 follow-up statements
152
WGUS73 KDVN 180906
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
406 AM CDT THU APR 18 2013
IAC183-180913-
/O.CAN.KDVN.FF.W.0011.000000T0000Z-130418T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON IA-
406 AM CDT THU APR 18 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN
WASHINGTON COUNTY...
THIS FLASH FLOOD WARNING HAS BEEN REPLACED BY AN AREAL FLOOD
WARNING. ADDITIONAL RAINFALL EXPECTED FOR THE AREA IS WILL CONTINUE
TO PRODUCE FLOODING...BUT STREAM RISES WILL BE SLOW AND FLASH
FLOODING IS NOT EXPECTED. HOWEVER...ALL INTERESTED PARTIES SHOULD
TAKE NECESSARY PRECAUTIONS IMMEDIATELY.
&&
LAT...LON 4110 8918 4115 8963 4123 8964 4123 8986
4114 8987 4115 9043 4106 9046 4108 9137
4116 9138 4116 9149 4142 9148 4149 9079
4145 9078 4146 9066 4159 9034 4173 9032
4178 9025 4165 9017 4159 9019 4159 8917
$$
IAC115-139-ILC011-073-131-155-161-181645-
/O.CON.KDVN.FF.W.0011.000000T0000Z-130418T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MUSCATINE IA-LOUISA IA-HENRY IL-MERCER IL-PUTNAM IL-ROCK ISLAND IL-
BUREAU IL-
406 AM CDT THU APR 18 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR
BUREAU...ROCK ISLAND...PUTNAM...MERCER...HENRY...LOUISA AND SOUTHERN
MUSCATINE COUNTIES...
AT 359 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE WIDESPREAD MODERATE TO HEAVY RAIN WITH EMBEDDED
THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WYANET...
DALZELL...WALNUT...PRINCETON...LADD...LA MOILLE...WARNER...OSBORN...
HOOPPOLE...GENESEO...COLONA...CLEVELAND...ATKINSON...ANNAWAN...TAYLOR
RIDGE...SILVIS...ROCK ISLAND...RAPIDS CITY...PORT BYRON...OAK
GROVE...MOLINE...MILAN...ILLINOIS CITY...HAMPTON...EAST MOLINE...
CORDOVA...COAL VALLEY...ANDALUSIA...MUSCATINE...MONTPELIER...FAIRPORT
AND CONESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF AN INCH TO AN INCH AND A HALF IS
EXPECTED AS MORE RAIN WITH EMBEDDED THUNDERSTORMS MOVES ACROSS THE
AREA THIS MORNING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.
FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.
&&
LAT...LON 4110 8918 4115 8963 4123 8964 4123 8986
4114 8987 4115 9043 4106 9046 4108 9137
4116 9138 4116 9149 4142 9148 4149 9079
4145 9078 4146 9066 4159 9034 4173 9032
4178 9025 4165 9017 4159 9019 4159 8917
$$
LE346
WGUS73 KDVN 181201
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
701 AM CDT THU APR 18 2013
IAC115-139-ILC011-073-131-155-161-181645-
/O.CON.KDVN.FF.W.0011.000000T0000Z-130418T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MUSCATINE IA-LOUISA IA-HENRY IL-MERCER IL-PUTNAM IL-ROCK ISLAND IL-
BUREAU IL-
701 AM CDT THU APR 18 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR
BUREAU...ROCK ISLAND...PUTNAM...MERCER...HENRY...LOUISA AND SOUTHERN
MUSCATINE COUNTIES...
AT 657 AM CDT...TRAINED WEATHER SPOTTERS AND LOCAL OFFICIALS ARE
REPORTING FLASH FLOODING IS OCCURRING OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WYANET...
DALZELL...WALNUT...PRINCETON...LADD...LA MOILLE...WARNER...OSBORN...
HOOPPOLE...GENESEO...COLONA...CLEVELAND...ATKINSON...ANNAWAN...TAYLOR
RIDGE...SILVIS...ROCK ISLAND...RAPIDS CITY...PORT BYRON...OAK
GROVE...MOLINE...MILAN...ILLINOIS CITY...HAMPTON...EAST MOLINE...
CORDOVA...COAL VALLEY...ANDALUSIA...MUSCATINE...MONTPELIER...FAIRPORT
AND CONESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF .25 TO 5 INCHES IS EXPECTED.
FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.
&&
LAT...LON 4110 8918 4115 8963 4123 8964 4123 8986
4114 8987 4115 9043 4106 9046 4108 9137
4116 9138 4116 9149 4142 9148 4149 9079
4145 9078 4146 9066 4159 9034 4173 9032
4178 9025 4165 9017 4159 9019 4159 8917
$$
NICHOLS362
WGUS73 KDVN 181646
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1146 AM CDT THU APR 18 2013
IAC115-139-ILC011-073-131-155-161-181655-
/O.EXP.KDVN.FF.W.0011.000000T0000Z-130418T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MUSCATINE IA-LOUISA IA-HENRY IL-MERCER IL-PUTNAM IL-ROCK ISLAND IL-
BUREAU IL-
1146 AM CDT THU APR 18 2013
...THE FLASH FLOOD WARNING HAS EXPIRED FOR BUREAU...ROCK ISLAND...
PUTNAM...MERCER...HENRY...LOUISA AND SOUTHERN MUSCATINE COUNTIES...
THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE AS THE THREAT
FOR ADDITIONAL FLASH FLOODING HAS ENDED. HOWEVER...WIDESPREAD
FLOODING OF STREAMS...CREEKS AND ROADWAYS WILL CONTINUE INTO THIS
EVENING. AS A RESULT...THE FLASH FLOOD WARNING HAS BEEN REPLACED
BY AN AREAL FLOOD WARNING.
LAT...LON 4110 8918 4115 8963 4123 8964 4123 8986
4114 8987 4115 9043 4106 9046 4108 9137
4116 9138 4116 9149 4142 9148 4149 9079
4145 9078 4146 9066 4159 9034 4173 9032
4178 9025 4165 9017 4159 9019 4159 8917
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Apr 18, 12:48 AM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Apr 18, 12:48 AM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1248 AM CDT THU APR 18 2013
.SYNOPSIS...
ISSUED AT 249 PM CDT WED APR 17 2013
WHAT A STORM SYSTEM! TRAINING OF THUNDERSTORMS ALREADY TAKING
PLACE ACROSS EASTERN IA INTO NW IL WITH REPORTS OF SIGNIFICANT
FLASH FLOODING AND WITH RAINFALL AMOUNTS ALREADY AT LEAST 2 TO 3
INCHES IN SOME LOCATIONS. THIS IS RAPIDLY TURNING INTO A SERIOUS
FLASH FLOOD/FLOOD SITUATION IN SOME AREAS. EVEN HAD A WAKE LOW
PRODUCE WIND GUSTS OVER 45 MPH IN OUR NW CWA BEHIND THE AREA OF
THUNDERSTORMS EARLY THIS AFTERNOON. WITH A NEARLY STATIONARY
FRONTAL BOUNDARY IN CENTRAL MO AND PERSISTENT STRONG SOUTHERLY LOW
LEVEL JET IMPINGING ON THE FRONT...NUMEROUS THUNDERSTORMS HAVE
BEEN OCCURRING. SURFACE DEW POINTS AROUND 70 SOUTH OF THE FRONT
WITH TEMPERATURES AROUND 80. NORTH OF THE FRONT ONLY IN THE 30S
ACROSS THE UPPER MIDWEST.
&&
.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 249 PM CDT WED APR 17 2013
FORECAST FOCUS ON SERIOUS FLASH FLOODING TONIGHT THEN MAJOR SEVERE
WEATHER OUTBREAK CLOSE TO THE DVN CWA ON THURSDAY. FLASH FLOOD WATCH TO
CONTINUE THROUGH THURSDAY EVENING.
TONIGHT...OPERATIONAL MODELS INDICATE NUMEROUS THUNDERSTORMS TO
CONTINUE WITH TRAINING OF STORMS IN SOME AREAS. HIGH PRECIPITABLE
WATERS OVER 1.50 INCHES WILL ENSURE TORRENTIAL RAINS IN
THUNDERSTORMS. ANOTHER 2 TO 4 INCHES LIKELY IN MANY AREAS (NOT
INCLUDING WHAT HAS ALREADY FALLEN) AND THIS WILL CAUSE SERIOUS
FLASH FLOODING IN SOME LOCATIONS. SURFACE WAVE MOVING NORTHEAST
SHOULD PULL THE WARM FRONT INTO THE CWA SO TEMPERATURES WILL BE ON
THE RISE. SEVERE WEATHER POSSIBLE TONIGHT IN STRONGER STORMS AND A
TORNADO CAN'T BE RULED OUT CLOSER TO THE WARM FRONT IN OUR SE CWA
THIS EVENING.
THURSDAY...HEAVY RAIN TO CONTINUE INTO THE MORNING AS MAIN DEEP
TROUGH AND STRONG COLD FRONT ARRIVE FROM THE WEST. SURFACE LOW
THEN BEGINS DEEPENING AS IT TRACKS TO NEAR MILWAUKEE BY EVENING.
TIMING OF THE STRONG COLD FRONT WILL BE CRITICAL IN REGARDS TO
WHEN A MAJOR TORNADO OUTBREAK BEGINS TO DEVELOP. AT THIS POINT IT
APPEARS THE FRONT SHOULD PUSH JUST TO THE EAST OF THE DVN CWA
KEEPING THE MAIN OUTBREAK TO OUR EAST AND SOUTH. HOWEVER...THE GFS
IS A BIT SLOWER AND THEREFORE OUR EASTERN COUNTIES MAY GET IN ON
THE START OF THE OUTBREAK. HAVE PUSHED TEMPERATURES INTO THE LOWER
70S IN OUR FAR EASTERN COUNTIES AHEAD OF THE FRONT.
.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 249 PM CDT WED APR 17 2013
THURSDAY NIGHT AND FRIDAY...STRONG COLD FRONT WILL HAVE PUSHED
WELL TO OUR EAST BY MIDNIGHT SWEEPING THE BULK OF THE RAIN OFF TO
OUR EAST. DEFORMATION ZONE TO FOLLOW ON FRIDAY WITH A MIX OF RAIN
AND SNOW BUT ANY ACCUMULATIONS OF SNOW WILL BE MINIMAL IF ANY.
WILL BE A CHILLY AND WINDY DAY ON FRIDAY WITH NORTHWEST WINDS
GUSTING TO 35 TO 40 MPH MAKING IT FEEL EVEN COLDER.
FRIDAY NIGHT THROUGH WEDNESDAY...BELOW NORMAL TEMPERATURES MOST OF
THIS PERIOD EXCEPT ON MONDAY WHEN TEMPERATURES SHOULD PUSH INTO
THE 60S. GFS STILL SHOWS SEVERAL RAINY DAYS SUNDAY THROUGH TUESDAY
NIGHT BUT THE ECMWF SHOWS RAIN MAINLY TUESDAY AND WEDNESDAY. AT
THE TAIL END OF THE STORM SYSTEM ENOUGH COLD AIR MAY GENERATE SOME
SNOW FLAKES MIXED IN WITH THE RAIN.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1244 AM CDT THU APR 18 2013
IFR CIGS AND VSBYS IN WIDESPREAD RAIN WITH EMBEDDED THUNDERSTORMS
PRODUCING VERY HEAVY RAIN OVERNIGHT INTO THURSDAY. A FEW LOCATIONS
HAVE BEEN POPPING UP INTO MVFR...BUT THIS SHOULD BE TEMPORARY AND
EXPECT IFR CIGS TO MOVE BACK IN A SHORT PERIOD OF TIME. THUNDER TO
GRADUALLY DIMINISH THURSDAY DURING THE DAY AS THE WARMTH AND
INSTABILITY MOVE EAST OF THE AREA. AS PRECIPITATION ENDS FROM
SOUTHWEST TO NORTHEAST VSBYS EXPECTED TO IMPROVE TO MVFR...BUT CIGS
TO REMAIN IFR THROUGH THE REMAINDER OF THE TAF PERIOD.
..LE..
&&
.HYDROLOGY...
ISSUED AT 249 PM CDT WED APR 17 2013
A SERIOUS FLASH FLOOD/FLOODING SITUATION UNFOLDING AS NUMEROUS
THUNDERSTORMS AND TRAINING OF STORMS WILL CONTINUE THE REMAINDER
OF THIS AFTERNOON AND TONIGHT. EXPECT AT LEAST ANOTHER 2 TO 4
INCHES OF RAIN TONIGHT INTO THURSDAY ON TOP OF WHAT ALREADY HAS
FALLEN. TREMENDOUS MOISTURE CONTENT OF THE ATMOSPHERE WILL MEAN
TORRENTIAL RAIN IN THUNDERSTORMS. MANY RIVERS WILL BE GOING INTO
MODERATE TO MAJOR FLOOD...INCLUDING THE MISSISSIPPI RIVER...OVER
THE NEXT SEVERAL DAYS.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR BENTON-BUCHANAN-CEDAR-
CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-JACKSON-
JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-MUSCATINE-
SCOTT-VAN BUREN-WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH THIS EVENING FOR BUREAU-CARROLL-
HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-MERCER-
PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.
MO...FLASH FLOOD WATCH THROUGH THIS EVENING FOR CLARK-SCOTLAND.
&&
UPDATE...LE
SYNOPSIS...HAASE
SHORT TERM...HAASE
LONG TERM...HAASE
AVIATION...LE
HYDROLOGY...HAASEHazardous weather outlook, Apr 17, 10:16 AM CDT, 16 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1016 AM CDT WED APR 17 2013 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-181530- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 1016 AM CDT WED APR 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA. NUMEROUS THUNDERSTORMS WILL MOVE ACROSS THE OUTLOOK AREA TODAY AND TONIGHT WITH THE STRONGEST STORMS PRODUCING VERY HEAVY RAINFALL...ALONG WITH THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA. WIDESPREAD RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE LIKELY WITH 5 INCHES OR MORE POSSIBLE IN TRAINING THUNDERSTORMS. AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE HEAVY RAIN EVENT WILL CONTINUE INTO THURSDAY ESPECIALLY ALONG AND EAST OF THE MISSISSIPPI RIVER. CURRENT INFORMATION SUGGESTS UP TO ANOTHER INCH OF RAIN MAY FALL IN THESE AREAS THROUGH THURSDAY AFTERNOON. THIS ADDITIONAL RAINFALL WILL OCCUR ACROSS VERY SATURATED GROUND AND WILL AGGRAVATE ANY ONGOING FLOODING SITUATIONS...AND CREATE NEW FLOODING. SEVERAL RIVERS ARE IN FLOOD AND THIS ADDITIONAL RAINFALL IS EXPECTED TO RAISE RIVER LEVELS FURTHER. FLASH FLOODING IN URBAN AND LOW LYING AREAS MAY ALSO OCCUR. SOME STRONG TO SEVERE STORMS MAY ALSO OCCUR THURSDAY MAINLY EAST OF THE MISSISSIPPI RIVER. THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS IN THESE AREAS FOR THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY AND TONIGHT. RAINFALL AMOUNTS OF MORE THAN AN INCH AND ANY FLASH FLOODING REPORTS WOULD BE APPRECIATED. HAASE
In the hours before
Local storm report, Apr 18, 12:46 AM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1246 AM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM HEAVY RAIN NNW SPRINGVILLE 42.06N 91.45W
04/18/2013 M3.20 INCH LINN IA TRAINED SPOTTER
MODERATE RAIN CONTINUES. 24 HOUR EVENT TOTAL SO FAR.
&&
BILLNLocal storm report, Apr 18, 12:52 AM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1252 AM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1251 AM HEAVY RAIN 6 N DAVENPORT 41.64N 90.60W
04/18/2013 M2.27 INCH SCOTT IA CO-OP OBSERVER
24HR TOTAL SO FAR.
&&
OLSENLocal storm report, Apr 18, 12:58 AM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1258 AM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1254 AM HEAVY RAIN PRINCETON 41.38N 89.47W
04/18/2013 E2.10 INCH BUREAU IL TRAINED SPOTTER
HEAVY RAIN CONTINUES.
&&
BILLNLocal storm report, Apr 18, 1:09 AM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
109 AM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 AM HEAVY RAIN LOWDEN 41.86N 90.92W
04/18/2013 M4.73 INCH CEDAR IA CO-OP OBSERVER
24 HOUR TOTAL. MODERATE TO HEAVY RAIN CONTINUES.
&&
BILLNLocal storm report, Apr 18, 1:12 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
112 AM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 AM FLASH FLOOD LOWDEN 41.86N 90.92W
04/18/2013 CEDAR IA CO-OP OBSERVER
CREEKS OUT OF THEIR BANKS. WATER ON ROADWAYS AND LARGE
PONDINGOFWATEREVERYWHERE. THREE QUARTERS OF YARD IS
UNDERWATER. HEAVY RAIN CONTINUES.
&&
BILLNLocal storm report, Apr 18, 1:30 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
130 AM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 AM HEAVY RAIN PEOSTA 42.45N 90.85W
04/18/2013 M3.02 INCH DUBUQUE IA TRAINED SPOTTER
WATER IS STANDING IN YARDS.
&&
LEThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 8:18 PM CDT | River Flood Warning | DVN | Henry | 6 days |
| Apr 17, 8:36 PM CDT | Special Weather Statement | DVN | McDonough | 54 min |
| Apr 17, 9:02 PM CDT | Flash Flood Warning | DVN | Hancock, Henderson, McDonough, Warren | 6 hr |
| Apr 17, 9:09 PM CDT | River Flood Warning | DVN | Jo Daviess | 56 hr |
| Apr 17, 9:09 PM CDT | River Flood Warning | DVN | Carroll, Whiteside | 4 days |
| Apr 18, 1:17 AM CDT | Flash Flood Warning | DVN | Carroll, Jo Daviess | 9 hr |
| Apr 18, 2:57 AM CDT | Flash Flood Warning | DVN | Hancock, Henderson, McDonough, Warren | 9 hr |
| Apr 18, 3:46 AM CDT | Areal Flood Warning | DVN | Carroll, Jo Daviess, Stephenson, Whiteside | 18 hr |
| Apr 18, 4:42 AM CDT | River Flood Warning | DVN | Jo Daviess | 7 days |
| Apr 18, 11:42 AM CDT | Areal Flood Warning | DVN | Bureau, Henry, Mercer, Putnam, Rock Island, Whiteside | 9 hr |
| Apr 18, 11:51 AM CDT | Areal Flood Warning | DVN | Hancock, Henderson, McDonough, Warren | 9 hr |
| Apr 18, 2:54 PM CDT | Special Weather Statement | DVN | Henry, Mercer, Rock Island, Warren | 51 min |
| Apr 18, 3:26 PM CDT | Special Weather Statement | DVN | Henry, Rock Island | 64 min |
| Apr 18, 3:42 PM CDT | Special Weather Statement | DVN | Henry, Whiteside | 63 min |
| Apr 18, 4:14 PM CDT | Special Weather Statement | DVN | Bureau, Carroll, Jo Daviess, Putnam, Stephenson, Whiteside | 61 min |
| Apr 18, 4:39 PM CDT | Special Weather Statement | DVN | Bureau, Carroll, Putnam, Stephenson | 51 min |
| Apr 17, 8:37 PM CDT | Flash Flood Warning | DVN | Benton, Cedar, Clinton, Iowa, Johnson, Jones and 5 more | 8 hr |
| Apr 17, 8:45 PM CDT | River Flood Warning | DVN | Delaware, Jones | 58 hr |
| Apr 17, 8:45 PM CDT | River Flood Warning | DVN | Jackson | 4 days |
| Apr 17, 9:07 PM CDT | Severe Thunderstorm Warning | DVN | Jefferson, Keokuk, Washington | 23 min |
| Apr 17, 9:34 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson, Washington | 26 min |
| Apr 17, 10:04 PM CDT | Flash Flood Warning | DVN | Benton, Buchanan, Delaware, Linn | 6 hr |
| Apr 17, 10:10 PM CDT | Flash Flood Warning | DVN | Jefferson, Keokuk, Washington | 9 hr |
| Apr 18, 8:27 AM CDT | River Flood Warning | DVN | Johnson, Washington | 42 hr |
Nearby
Flash Flood Warnings in Illinois, 2013Flash Flood Warnings in Iowa, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.